Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Bipolar disorder, taking Axetol. Can dosage be increased? mom aged 55 suffering bipolar disrorder since last 6 years and taking tablets for that.since 2 years consuming axetol 150 and now since 1 month she is in manic condition and doctor given oxetol 300 mg. can we raise it now 450 mg(3/4 of 600mg). along with that taking q-mind 100 mg and nitab 5mg( all are night only). also please advice me wether relicalm sf and q -mind are one and same?
Asked On : Thu, 11 Oct 2012
Answers:  2 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Psychotropic drugs are double edged sword. Although they are so much effective at the same time they are harmful too with lot many side-effects and they should not be altered by a lay person. Now that your mother has manic episode, she needs to be on a proper dose of mood stabilizer and an antipsychotic such as olanzapine or quetiapine. Valproate and Lithium are supposed to be better as compared to oxetol. Relicalm and q mind are different class of anti psychotics.
Lastly regular exercise and good diet will also help.
Hope I have answered your query.
In future if you want to discuss with me directly you can use the link:
Wish you a good health!
Answered: Tue, 8 Jan 2013
I find this answer helpful
Psychiatrist Dr. Gourav Monga's  Response

welcome to the public forum of healthcare magic

You are taking 300 mg oxetal now....continue taking medication but consult your doctor before raising its dose..........Don't increase it by yourself

Also tell the recent condition of your mom that whether her symptoms are lessened with 300 mg or not

Secondly, Relicalm sf and q mind are not at all same thing.........they are different drugs with altogether different action profiles and side effects.....

Wish you luck

Answered: Thu, 11 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor